Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 15, 2017, 12:06 PM EDT for Queen Anne's County, Maryland. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 12:06 PM EDT (16:06 UTC)
- Expired
- Jul 15, 2017, 12:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Philadelphia/Mount Holly
County Queen Anne's County, MD
The radar
The Dover AFB radar (KDOX), 68 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WWUS81 KPHI 151606
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1206 PM EDT SAT JUL 15 2017
DEZ002-MDZ012-015-019-020-151630-
Kent-Queen Anne's-Talbot-Kent-Caroline-
1206 PM EDT SAT JUL 15 2017
...A LINE OF SHOWERS WILL AFFECT WEST CENTRAL KENT...NORTHEASTERN
TALBOT...SOUTHERN QUEEN ANNE'S...NORTHERN CAROLINE AND SOUTHWESTERN
KENT COUNTIES...
At 1204 PM EDT, radar indicated showers were located along a line
extending from Carville to near Chester. Movement was east at 10
mph. These showers have a history of producing water spouts that
move on shore. If you see a waterspout moving towards you...take
cover until the shower passes.
Locations impacted include...
Centerville, Centreville, Romancoke, Greensboro, Oakland, Ridgely,
Goldsboro, Queen Anne, Grasonville, Starr, Skipton, Copperville,
Jumptown, Chester, Wye Mills, Sandtown, Cordova, Carville, Hope and
Felton.
LAT...LON 3898 7633 3897 7622 3900 7617 3902 7622
3909 7601 3901 7558 3880 7620 3880 7622
3885 7620 3896 7624 3891 7624 3894 7628
3889 7629 3896 7631 3887 7633 3889 7637
TIME...MOT...LOC 1604Z 292DEG 10KT 3904 7602 3894 7631
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 15, 10:38 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 15, 10:38 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1038 AM EDT Sat Jul 15 2017 .SYNOPSIS... Weak low pressure passes through the Delmarva and southern New Jersey early this morning, and this will pull a cold front through the region later this morning. That front will become nearly stationary over the Mid-Atlantic as high pressure builds in from the west. The high works its way east through the weekend, and moves offshore Sunday night. Weak areas of low pressure will develop along the stalled boundary and pass through the region Monday and Tuesday. High pressure builds across the region on Wednesday. Several cold fronts then approach from the west Thursday and Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... An upper-level trough will continue to shift across the Northeast and northern Mid Atlantic this morning. This will push a cold front off the coast this morning, however it then should tend to stall. The model guidance indicates that the trough axis should clear our area by about Midday although general cyclonic flow remains. At the surface, high pressure builds across the Ohio Valley through the day, with it getting closer to our area toward evening. Clouds are slow to decrease over the southern/eastern areas this morning. Fog with low visibilities is occurring across some of the beach areas near Cape May and (probably) Delaware. Scattered showers have formed in ern MD and central DE. We have adjusted pops across Delmarva to have slgt chc into the noon hour. High temperatures are mostly an even blend of MOS and continuity. A warmer day is expected across the northern areas as the flow turns west-northwest and sunshine returns. The low- level flow though looks light enough where the surface winds may turn southerly along the coast this afternoon (especially New Jersey). Drier air is moving in the the N/W areas and will sweep into the Del Valley and areas S/E as the afternoon progresses. High temps were not changed attm, but a few adjustments in the hourly grids were made. Overall, high temperatures will end up at or slightly above normal. The higher temps S/E will be realized later in the day then N/W. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... An upper-level trough remains in place across the Northeast and northern Mid Atlantic, with even some amplification over the Great Lakes as the next stronger short wave digs east- southeastward. Meanwhile, surface high pressure gradually extends more to the east into our area. While some upstream high-level moisture might translate into some cirrus into our region through the night, overall we are anticipating a clear to partly cloudy sky. Given lower dew points and light winds, temperatures are expected to be noticeably cooler compared to the last few mornings. Low temperatures are mainly a blend of MOS and continuity, although did tweak these down a bit for some local areas. && .LONG TERM /SUNDAY THROUGH FRIDAY/... High pressure builds across the region on Sunday. Plenty of sunshine on tap with warm and mild conditions. Highs top off in the mid and upper 80s throughout the region with relatively comfortable humidity levels as surface dewpoints will be in the low to mid 60s. The pattern then changes as high pressure moves offshore Sunday night. Return flow sets up behind the departing high, and humidity levels build back up as dewpoints climb into the mid and upper 60s, and possibly into the lower 70s across NE MD and DE. During this time, H5 trough with several shortwaves rotating around the base of the trough will move east, with the trough digging from the Ohio Valley and Northeast down into the Southeast. This trough will become nearly stationary along the East Coast Monday and Tuesday, and several weak areas of low pressure will develop on the stationary front along the Mid- Atlantic and pass through the region during the start of the new week. Best chances for precip will be over the Lehigh Valley and Pocono Mountains Monday afternoon as surface low pressure develops on the boundary over the Mid-Atlantic, and then lifts to the north throughout the day and moves offshore Monday night. The upper trough remains along the coast, and another shortwave dives into the base of the trough on Tuesday. Another surface low develops Tuesday afternoon and passes through the region Tuesday night. Surface high pressure builds in from the west on Wednesday, and the upper trough will be slow to depart. As a result, this keeps at least a slight chance/chance for showers/thunderstorms in the forecast on Wednesday. High pressure moves offshore Wednesday night/Thursday morning. From there, several weak cold fronts approach from the west for Thursday and Friday. Each front could touch off at least isolated to scattered showers and thunderstorms. The warmest temps during the week look to occur on Wednesday and Thursday, when a southwest flow ushers a hot and humid airmass into the region with highs in the upper 80s to low 90s and surface dewpoints in the upper 60s to low 70s. Dewpoints may back off a bit on Friday behind one of the weak cold fronts. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...The low conditions are expected to improve to VFR by Midday. A few showers around through about Midday, however given low coverage anticipated these were not included in the TAFs. Light and variable winds, become northwesterly mainly in the 5 to 10 knot range. Tonight...VFR. Northwest winds 5-10 knots early, becoming light and variable at most terminals. OUTLOOK... Sunday through Sunday night...VFR conditions expected. Light and variable winds, becoming SW 5-10 KT. Light and variable winds at night. Monday through Wednesday...Mainly VFR conditions expected. Afternoon showers and thunderstorms with MVFR or lower conditions possible. South to southeast winds around 10 knots. Thursday...VFR conditions expected. SW winds 5-10 KT. && .MARINE... The conditions are expected to remain below Small Craft Advisory criteria today and tonight. A cold front is forecast to shift off the coast this morning then stall offshore and to our south. An easterly surface wind has been continuing across the northern coastal waters, however all areas will see a wind shift to the west and northwest this morning behind the front. The flow looks light enough though where the winds should turn southerly this afternoon and into this evening especially for the New Jersey coastal waters. OUTLOOK... Sunday through Thursday...Sub-SCA conditions expected on the waters. Scattered showers and thunderstorms possible, mainly during the afternoon and early evening hours Monday through Wednesday. Heavy rain, gusty winds, and lightning can accompany those thunderstorms. RIP CURRENTS... A low risk for the formation of dangerous rip currents is anticipated for today into this evening, despite a light enough wind becoming west to northwest then potentially turning back to southerly this afternoon. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Gorse/PO Short Term...Gorse Long Term...MPS Aviation...Gorse/MPS/PO Marine...Gorse/MPS
Hazardous weather outlook, Jul 15, 3:25 AM EDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 325 AM EDT Sat Jul 15 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-161000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 325 AM EDT Sat Jul 15 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-161000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 325 AM EDT Sat Jul 15 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-161000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 325 AM EDT Sat Jul 15 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 12:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1206 PM EDT SAT JUL 15 2017
DEZ002-MDZ012-015-019-020-151630-
Kent-Queen Anne's-Talbot-Kent-Caroline-
1206 PM EDT SAT JUL 15 2017
...A LINE OF SHOWERS WILL AFFECT WEST CENTRAL KENT...NORTHEASTERN
TALBOT...SOUTHERN QUEEN ANNE'S...NORTHERN CAROLINE AND SOUTHWESTERN
KENT COUNTIES...
At 1204 PM EDT, radar indicated showers were located along a line
extending from Carville to near Chester. Movement was east at 10
mph. These showers have a history of producing water spouts that
move on shore. If you see a waterspout moving towards you...take
cover until the shower passes.
Locations impacted include...
Centerville, Centreville, Romancoke, Greensboro, Oakland, Ridgely,
Goldsboro, Queen Anne, Grasonville, Starr, Skipton, Copperville,
Jumptown, Chester, Wye Mills, Sandtown, Cordova, Carville, Hope and
Felton.
LAT...LON 3898 7633 3897 7622 3900 7617 3902 7622
3909 7601 3901 7558 3880 7620 3880 7622
3885 7620 3896 7624 3891 7624 3894 7628
3889 7629 3896 7631 3887 7633 3889 7637
TIME...MOT...LOC 1604Z 292DEG 10KT 3904 7602 3894 7631
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:17 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jul 15, 12:38 AM EDT | Areal Flood Warning | PHI | Cumberland | 4 hr |
| Jul 14, 8:26 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 3 hr |
| Jul 14, 9:55 PM EDT | Special Weather Statement | PHI | Cecil | 50 min |
| Jul 15, 11:35 AM EDT | Tornado Warning | PHI | Kent, Queen Anne's, Talbot | 25 min |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.